Alert archive / Alabama / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 110, NWS Birmingham, AL

June 28, 2013Chilton County, Dallas County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 28, 2013, 8:14 PM CDT for Chilton County, Dallas County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2013, 8:14 PM CDT (01:14 UTC)
Expired
Jun 28, 2013, 9:00 PM CDT
In force
46 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Chilton County, AL, Dallas County, AL

The radar

The Birmingham radar (KBMX), 83 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 5:25 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 1.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2013-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2695 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2013-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2695 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

576 
WUUS54 KBMX 290114
SVRBMX
ALC021-047-290200-
/O.NEW.KBMX.SV.W.0110.130629T0114Z-130629T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
814 PM CDT FRI JUN 28 2013

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CHILTON COUNTY IN ALABAMA...
  NORTHERN DALLAS COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 900 PM CDT

* AT 811 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8
  MILES SOUTHEAST OF HARRISBURG TO BOGUE CHITTO...AND MOVING
  SOUTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SELMA...VALLEY GRANDE...SELMONT-WEST SELMONT...POTTER STATION...OLD
  CAHABA PARK...DALLAS COUNTY HORSE ARENA...MEMORIAL STADIUM AND PAUL
  M GRIST STATE PARK.

WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX

LAT...LON 3236 8733 3248 8730 3251 8710 3260 8704
      3283 8702 3283 8688 3266 8688 3266 8691
      3250 8689 3244 8687 3242 8682 3242 8684
      3235 8680 3233 8685 3230 8683 3226 8686
      3223 8681 3222 8691 3217 8691
TIME...MOT...LOC 0114Z 301DEG 35KT 3277 8712 3237 8721

$$

61
1 follow-up statement
301 
WWUS54 KBMX 290136
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
836 PM CDT FRI JUN 28 2013

ALC021-047-290146-
/O.CAN.KBMX.SV.W.0110.000000T0000Z-130629T0200Z/
CHILTON AL-DALLAS AL-
836 PM CDT FRI JUN 28 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DALLAS AND
SOUTHWESTERN CHILTON COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN BIRMINGHAM.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3236 8733 3248 8730 3251 8710 3260 8704
      3283 8702 3283 8688 3266 8688 3266 8691
      3250 8689 3244 8687 3242 8682 3242 8684
      3235 8680 3233 8685 3230 8683 3226 8686
      3223 8681 3222 8691 3217 8691
TIME...MOT...LOC 0136Z 301DEG 35KT 3265 8691 3225 8700

$$

61

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:44 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 28, 6:44 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
644 PM CDT FRI JUN 28 2013

.UPDATE...
FOR 00Z AVIATION AND MESOSCALE UPDATE.

&&

.DISCUSSION...

ISSUED THE WATCH FOR THE ACTIVITY ONGOING IN THE SOUTHWEST. THE
OVERALL CORES ON THE LATEST TRENDS ARE NOT QUITE HIGH...BUT THE
LIGHTNING IS EXTREME RIGHT NOW. THE ACTIVITY IS MOVING INTO AN
AREA THAT HAS NOT REALLY BEEN WORKED OVER YET TODAY...WITH MLCAPE
AT 3500. THIS GRADIENT IS FAIRLY TIGHT AND ONLY 1500 AS YOU WORK
INTO CENTRAL TUSCALOOSA AND CENTRAL BIBB. THIS IS THE MAIN FACTOR
OF NOT INCLUDING TUSCALOOSA AND BIBB IN THE WATCH. LOOKS LIKE THE
ACTIVITY IN JACKSON IS BEGINNING TO COLD POOL AND ACCELERATE
SOUTHWARD...SO THE SEVERE THREAT MAY NOT GO AS LONG AS THE CURRENT
WATCH. ACTIVITY ALONG AND EAST OF I-65 FORMED ALONG THE
DIFFERENTIAL HEATING BOUNDARY. HOWEVER...THIS BOUNDARY IS FAIRLY
SMALL AS MOST OF THE ACTIVITY FORMED ALONG I-20 AND MOVED SOUTH
THIS AFTERNOON. NOT EXPECTING SEVERE STORMS WITH THE NORTHERN
ACTIVITY.

16

&&

.AVIATION...
00Z TAF DISCUSSION.

MADE ADJUSTMENTS FOR THE TIMING OF THUNDERSTORMS FOR THE TAF
SITES. HIGHEST CONFIDENCE IN TCL FOR TSRA THROUGH 01 TO 02Z. VCTS
FOR BHM AND EET WILL END FAIRLY QUICKLY AFTER 01Z. ANB MAY SEE A
THUNDERSTORM THROUGH 02Z. IF THIS ACTIVITY CAN HOLD TOGETHER THEN
IT WILL WORK INTO MGM AND TOI AFTER 3Z...SO WENT AHEAD AND
INCLUDED VCTS. HOWEVER GIVEN THE FACT THAT THESE AREAS ALREADY
GOT WORKED OVER...THINKING THAT THE OVERALL COVERAGE WILL
DECREASE...SO DID NOT INCLUDE ANY TEMPO HERE AT ALL.

PATCHY FOG POSSIBLE ONCE THE ACTIVITY DISSIPATES. THE MAIN TROUGH
THAT THIS ACTIVITY IS ASSOCIATED WITH WILL BE CLOSER TO MGM AND
TOI ON SATURDAY...SO WENT WITH VCTS ONLY FOR THESE SITES AFTER
18Z. AMENDMENTS WILL BE SENT AS NEEDED.

16

&&

.PREV DISCUSSION...
/ISSUED 317 PM CDT FRI JUN 28 2013/

THUNDERSTORMS DEVELOPED EARLIER TODAY ALONG AN OUTFLOW BOUNDARY
WHICH PUSHED INTO NORTHWESTERN AREAS THIS MORNING. LINE IS CURRENTLY
NEAR INTERSTATE 85 AND QUICKLY PUSHING SOUTHEASTWARD. THERE REMAINS
QUITE A BIT OF UNCERTAINTY AS TO WHETHER ADDITIONAL DEVELOPMENT IS
POSSIBLE THIS EVENING. A COUPLE BRIEF SHOWERS HAVE DEVELOPED ACROSS
NORTHERN LOCATIONS THIS AFTERNOON...BUT HAVE HAD PROBLEMS
MAINTAINING ANY SIGNIFICANT UPDRAFTS. AIRMASS ACROSS THE NORTH HAD A
DIFFICULT TIME RECOVERING TODAY...WITH TEMPS ONLY MAKING IT INTO THE
MID TO UPPER 80S AND DEWPOINTS IN THE UPPER 60S AND LOWER 70S.
ACROSS THE SOUTH...DEWPOINTS JUMPED INTO THE MID TO UPPER 70S AS
TEMPS REACHED THE LOWER 90S PRIOR TO RAINFALL.

LOOKING FURTHER TO OUR NORTHWEST...A BOUNDARY CAN BE SEEN ON VISIBLE
EXTENDING FROM NORTH OF NASHVILLE TO NEAR MEMPHIS...AND A SECOND
BOUNDARY ACROSS SOUTHERN ILLINOIS AND MISSOURI. BELIEVE THE MOST
SOUTHERN BOUNDARY IS ANOTHER PREFRONTAL TROUGH WHERE DEWPOINTS ON
THE BACK SIDE FALL INTO THE 60S WITH A SHIFT TO NORTHWESTERLY WINDS.
THE SECOND BOUNDARY IS THE ACTUAL COLD FRONT WE HAVE BEEN
ADVERTISING FOR SEVERAL DAYS...WITH DEWPOINTS DROPPING INTO THE 50S
WITH GUSTY NORTHERLY WINDS. THESE BOUNDARIES WILL CONTINUE
SOUTHWARD...AND BRING THE POSSIBILITY OF SCATTERED THUNDERSTORM
DEVELOPMENT LATE THIS EVENING. DO NOT EXPECT THE COVERAGE OR
INTENSITY WE SAW THIS AFTERNOON...BUT WILL CARRY CHANCE POPS INTO
THE OVERNIGHT PERIOD. WITH THE UNPREDICTABILITY OF NORTHWESTERLY
FLOW...THERE IS A CHANCE A MORE ORGANIZED CLUSTER OF STORMS COULD
DEVELOP IN ARKANSAS...BUT STORM MOTION SHOULD KEEP IT TO OUR WEST.
SATURDAY...THE FRONT CURRENTLY STILL TO OUR NORTH SETS UP OVER THE
AREA AND VERY SLOWLY DRIFTS SOUTHWARD. WIND PARAMETERS AND PWS
DECREASE SIGNIFICANTLY BY TOMORROW. EXPECT SCATTERED THUNDERSTORMS
MAINLY DURING THE AFTERNOON WITH MOST OF THE ACTIVITY ACROSS THE
SOUTHEASTERN HALF OF THE AREA. SEVERE THUNDERSTORMS ARE UNLIKELY.

UPPER LEVEL LONGWAVE TROUGH BEGINS TO DIG SOUTHWARD ACROSS THE
EASTERN CONUS SUNDAY...GRADUALLY RETROGRADING WESTWARD THROUGH MUCH
OF NEXT WEEK AS ADDITIONAL SHORTWAVES ROTATE SOUTHWARD FROM CENTRAL
CANADA. THIS WILL KEEP THE POSSIBILITY OF SCATTERED ACTIVITY IN THE
FORECAST FOR MOST PERIODS NEXT WEEK. LOWER THICKNESSES AND CLOUD
COVER WILL ALSO KEEP TEMPS IN CHECK...WITH HIGHS IN THE 80S MID TO
UPPER 80S AND OVERNIGHT LOWS IN THE 60S.

14

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     69  89  64  85  64 /  50  20  10  30  20
ANNISTON    72  88  66  84  65 /  30  20  10  30  20
BIRMINGHAM  72  89  66  85  65 /  40  20  10  30  20
TUSCALOOSA  71  91  67  87  66 /  40  20  10  20  20
CALERA      73  88  67  85  65 /  30  20  10  20  20
AUBURN      74  88  66  87  66 /  30  50  20  30  20
MONTGOMERY  76  91  69  90  67 /  50  50  20  20  20
TROY        75  89  68  89  67 /  50  50  30  20  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 28, 5:28 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
528 PM CDT FRI JUN 28 2013

ALZ011>015-017>050-292230-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
528 PM CDT FRI JUN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 9 PM ACROSS A SMALL
PORTION OF SOUTHWEST CENTRAL ALABAMA. THESE STORMS COULD PRODUCE
DAMAGING WINDS....LOCALLY HEAVY RAINFALL...AND FREQUENT CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NEEDED UNTIL AROUND 9 PM THIS EVENING ACROSS SOUTHWEST CENTRAL
ALABAMA.

In the hours before

Special weather statement, Jun 28, 7:34 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
734 PM CDT FRI JUN 28 2013

ALZ030-031-290130-
GREENE AL-SUMTER AL-
734 PM CDT FRI JUN 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUMTER AND SOUTHERN
GREENE COUNTIES UNTIL 830 PM CDT...

AT 733 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM DUFFYS BEND TO EMELLE...AND
MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  LIVINGSTON...
  CUBA...
  YORK...
  DUFFYS BEND...
  FORKLAND...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3276 8837 3278 8784 3278 8783 3277 8787
      3276 8781 3272 8783 3265 8779 3265 8775
      3263 8781 3259 8774 3258 8779 3252 8782
      3255 8783 3252 8785 3253 8790 3243 8804
      3239 8805 3239 8842
TIME...MOT...LOC 0034Z 314DEG 31KT 3266 8777 3268 8833

61
Special weather statement, Jun 28, 7:38 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
738 PM CDT FRI JUN 28 2013

ALZ024-025-034-290130-
BIBB AL-JEFFERSON AL-SHELBY AL-
738 PM CDT FRI JUN 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHELBY...
SOUTHWESTERN JEFFERSON AND NORTHERN BIBB COUNTIES UNTIL 830 PM CDT...

AT 738 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH JOHNS TO TANNEHILL
IRONWORKS STATE PARK TO WEST BLOCTON...AND MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  MONTEVALLO...
  ALABASTER...
  HELENA...
  CALERA...
  PELHAM...

&&

LAT...LON 3330 8668 3312 8653 3304 8658 3305 8662
      3307 8662 3307 8688 3305 8689 3316 8718
      3323 8715 3324 8713 3322 8711 3325 8707
      3328 8707 3330 8715 3340 8723
TIME...MOT...LOC 0038Z 287DEG 26KT 3336 8712 3325 8703
          3316 8708

GRANTHAM
Special weather statement, Jun 28, 7:45 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
745 PM CDT FRI JUN 28 2013

ALZ039-290130-
MARENGO AL-
745 PM CDT FRI JUN 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR MARENGO COUNTY UNTIL 830 PM
CDT...

AT 743 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ARCOLA...OR NEAR DEMOPOLIS...MOVING SOUTHEAST AT 50
MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  LINDEN...
  PIN HOOK...
  MYRTLEWOOD...
  CHICKASAW STATE PARK...
  FAUNSDALE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3242 8804 3253 8790 3252 8785 3255 8783
      3252 8782 3253 8773 3248 8773 3248 8753
      3231 8752 3230 8747 3226 8747 3226 8752
      3214 8751 3213 8804 3217 8801 3228 8803
      3231 8794 3238 8805
TIME...MOT...LOC 0046Z 316DEG 43KT 3252 8775

61
Special weather statement, Jun 28, 8:04 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
804 PM CDT FRI JUN 28 2013

ALZ027-028-290145-
CLAY AL-TALLADEGA AL-
804 PM CDT FRI JUN 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALLADEGA AND CENTRAL
CLAY COUNTIES UNTIL 845 PM CDT...

AT 801 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM VINCENT TO LINEVILLE...AND
MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  CHILDERSBURG...
  ASHLAND...
  SYLACAUGA...
  WINTERBORO...
  SYCAMORE...

&&

LAT...LON 3313 8565 3316 8627 3328 8642 3327 8639
      3330 8636 3334 8637 3335 8634 3338 8636
      3334 8575 3330 8565
TIME...MOT...LOC 0105Z 296DEG 26KT 3334 8637 3331 8576

GRANTHAM
Special weather statement, Jun 28, 8:08 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
808 PM CDT FRI JUN 28 2013

ALZ036-290200-
COOSA AL-
808 PM CDT FRI JUN 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COOSA COUNTY UNTIL 900
PM CDT...

AT 808 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR TALLADEGA SPRINGS...MOVING EAST AT 40 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  WEOGUFKA...
  STEWARTVILLE...
  GOODWATER...
  KELLYTON...
  STRICKLAND CROSSROADS...

&&

LAT...LON 3300 8652 3306 8652 3306 8651 3309 8651
      3310 8649 3310 8601 3295 8601
TIME...MOT...LOC 0109Z 275DEG 33KT 3309 8642

GRANTHAM
Special weather statement, Jun 28, 8:11 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
811 PM CDT FRI JUN 28 2013

ALZ040-290215-
DALLAS AL-
811 PM CDT FRI JUN 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DALLAS COUNTY UNTIL 915
PM CDT...

AT 806 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MARION JUNCTION TO 5 MILES
NORTH OF CONSUL...AND MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  CENTRAL MILLS...
  BOGUE CHITTO...
  ORRVILLE...
  FIVE POINTS...
  OLD CAHABA PARK...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3219 8733 3219 8736 3226 8744 3226 8747
      3231 8747 3231 8742 3240 8742 3236 8682
      3233 8685 3230 8683 3228 8686 3223 8684
      3222 8691 3204 8691 3204 8717
TIME...MOT...LOC 0111Z 314DEG 33KT 3245 8730 3231 8750

61

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:17 PM CDTSevere Thunderstorm WarningBMXHale43 min
Jun 28, 7:32 PM CDTSpecial Weather StatementBMXShelby43 min
Jun 28, 7:34 PM CDTSpecial Weather StatementBMXSumter56 min
Jun 28, 7:38 PM CDTSpecial Weather StatementBMXShelby52 min
Jun 28, 7:39 PM CDTSevere Thunderstorm WarningBMXPerry51 min
Jun 28, 7:45 PM CDTSpecial Weather StatementBMXMarengo45 min
Jun 28, 7:46 PM CDTSevere Thunderstorm WarningBMXJefferson, Shelby44 min
Jun 28, 8:04 PM CDTSpecial Weather StatementBMXClay41 min
Jun 28, 8:08 PM CDTSpecial Weather StatementBMXCoosa52 min
Jun 28, 8:11 PM CDTSpecial Weather StatementBMXDallas64 min
Jun 28, 8:27 PM CDTSpecial Weather StatementBMXMarengo63 min
Jun 28, 8:58 PM CDTSpecial Weather StatementBMXCoosa47 min
Jun 28, 9:22 PM CDTSpecial Weather StatementBMXChambers, Tallapoosa38 min
Jun 28, 10:03 PM CDTSpecial Weather StatementBMXBullock, Pike42 min
Jun 28, 10:54 PM CDTSpecial Weather StatementBMXPike51 min
Jun 29, 2:25 PM CDTSpecial Weather StatementBMXMarengo50 min
Jun 29, 3:20 PM CDTSpecial Weather StatementBMXElmore25 min
Jun 29, 3:31 PM CDTSpecial Weather StatementBMXElmore44 min
Jun 29, 3:42 PM CDTSpecial Weather StatementBMXMacon33 min
Jun 29, 4:18 PM CDTSpecial Weather StatementBMXMacon42 min
Jun 29, 4:33 PM CDTSpecial Weather StatementBMXLowndes42 min
Jun 29, 6:43 PM CDTSpecial Weather StatementBMXBarbour47 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.